Colorado, 2024

Hail in Colorado, May 30, 2024

May 30, 2024 · NWS BOU · 86 events in 7 counties and zones

A series of supercell thunderstorms traveled southeast across the Denver Metro area on the evening of May 30th. The northern and eastern areas of the Denver Metro area were hit hardest.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
86

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A series of supercell thunderstorms traveled southeast across the Denver Metro area on the evening of May 30th. The northern and eastern areas of the Denver Metro area were hit hardest. A large swath of hail fell on the area with the largest hailstones reaching the size of baseballs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 30, 5:07 PM MST, 2 hours 46 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms to continue overnight and into early Friday.
  • A few severe storms possible across the plains and I-25 Corridor Friday, with the best chance being Denver and southward.
  • Warmer and drier beginning Saturday, with a couple strong to severe storms still possible on the plains.
  • Hottest temperatures of the year Sunday into early next week.
Area forecast discussion, May 30, 5:07 PM MST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
607 PM MDT Thu May 30 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms to continue overnight and
  into early Friday.

- A few severe storms possible across the plains and I-25 Corridor
  Friday, with the best chance being Denver and southward.

- Warmer and drier beginning Saturday, with a couple strong to
  severe storms still possible on the plains.

- Hottest temperatures of the year Sunday into early next week.

&&

.SHORT TERM /Through Friday/...
Issued at 250 PM MDT Thu May 30 2024

GOES-18 Water Vapor imagery displays dry air throughout northeast
Colorado. Although storms may struggle to begin, scattered showers
and storms are expected through tonight especially south of I-70
across the plains. Areas north of I-76 will be drier this afternoon.
Winds aloft remain light as westerly flow continues. Models favor a
surface low developing late this evening near the Colorado Kansas
border. CAMs, especially the HRRR, have shown a line of
thunderstorms pushing eastward starting from Weld to Yuma county
near midnight tonight. MUCAPE values between 700-900 J/kg amongst
guidance seems to favor this outcome thus this forecast update
adjusted PoPs tonight for lingering showers and storms until
Friday morning. There some uncertainty about the severe potential
of these overnight showers and storms but it is possible these
storms could produce small hail, wind gusts up to 45 mph, and
brief heavy rainfall. If there is enough low level moisture, a
few spots of fog could occur along I-76 Friday morning. Model
soundings have shown light northeast winds to support this
outcome. By Friday afternoon, another round of scattered showers
and storms are possible along the foothills, urban corridor and
plains with the threat of severe storms mainly east of I-25.

&&

.LONG TERM /Friday night through Thursday/...
Issued at 250 PM MDT Thu May 30 2024

Strong to severe thunderstorms will remain possible into Friday
evening as storms progress eastward across the plains. Best chance
for the showers and storms will be along and south of I-70. It's
still unclear how stable/capped it will be across northern
Colorado.

On Saturday, the airmass begins to dry out and warm up along the
Front Range. There will be enough moisture and instability for
high based showers and storms. Gusty outflow winds will be the
main threat with this activity. A dry line/lee trough sets up over
eastern Colorado. To the east of it, dew points will reach the
50s with ML CAPE of 1000-2000 J/kg. This combined with increasing
shear will likely produce a few severe thunderstorms over the
eastern (perhaps far eastern) Colorado.

First taste of summer arrives Sunday. An upper level trough
moving across the Northern/Central Rockies will increase the
westerly flow aloft and also cause a lee side trough/dry line to
form over far eastern Colorado. This will lead to gusty downslope
west winds for Sunday. Temperatures will warm to around 90F across
northeast Colorado. The wave passing north of Colorado, could
produce a few high based showers/storms over northern Colorado.
The best chance for convection will be over far northeast Colorado
where better moisture will be possible.

For Monday and Tuesday, flat ridging in the westerly flow aloft
is expected to keep temperatures warm, in the mid 80s to lower
90s. The airmass is looking too dry for showers or storms. On
Tuesday, models are coming into better agreement showing a closed
low tracking across the Northern Plains. This will cause flow
aloft to turn northwesterly and bring a cold front late Tuesday.
Still expect a warm day Tuesday with dry conditions.

For Wednesday and Thursday, an upper level ridge builds somewhere
over the western half of the country. Models are still unclear
where the ridge will set up. Expect warm conditions to continue
Wednesday and Thursday though slight cooling may occur behind
Tuesday's cold front. Chances for showers and storms continue to
be low, with the vast majority of the ensemble members showing dry
conditions continuing through Thursday. One of the outliers
happens to the 12Z GFS. It shows some subtropical moisture moving
northward late next week. Can't rule this out, though this seems
to be a stretch given what the other models show.

&&

.AVIATION /00Z TAFS through 00Z Friday/...
Issued at 539 PM MDT Thu May 30 2024

ESE/SE winds prevail early this evening with some brief periods of
variable winds with any nearby showers. A weak front moves in
early Friday morning in the 08-11z timeframe. This boundary should
bring in northerly winds. It is possible it is weaker once it
gets to the terminals producing a lesser effect to the wind
fields. For the low stratus, confidence is not high including
the timing. There is enough model consensus to include it in the
TAF at DEN with a TEMPO BKN015 from 11-15z. There is a chance it
stays east of the terminals. Stratus should begin to scatter out
mid-late AM. Winds shift light north then NE in the afternoon. A
few scattered showers/storms are possible in the afternoon in the
vicinity of the terminals. Coverage is expected to be on the
low.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...AD
LONG TERM...Meier
AVIATION...Mensch
Hazardous weather outlook, May 30, 9:42 AM MST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1042 AM MDT Thu May 30 2024

COZ030>051-311645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1042 AM MDT Thu May 30 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms and showers will develop in and near the
foothills by late afternoon and spread across the plains this
evening. The storms will be most numerous on the plains along and
south of Interstate 70. While most of the storms will produce wind
gusts to 40 mph and small hail, a few severe thunderstorms are
possible on the plains with hail around an inch in diameter, wind
gusts up to 60 mph, and heavy rain. The main threat of severe
weather will be in areas east of a line from Fort Morgan to Colorado
Springs between 3 PM and 7 PM.

It is possible another round of storms could occur north of I-76
across the eastern plains overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few severe thunderstorms will be possible across the I-25
Corridor and plains late Friday afternoon and evening. Large hail
and damaging winds will be the primary threats.

On Saturday, the main threat of strong to severe storms should
shift farther east onto the plains, mainly along and east of a
line from Sterling to Fort Morgan and Limon.

Hot and mainly dry weather can then be expected for Sunday through
early next week. Highs are expected to be close to 90 across the
plains and I-25 Corridor each afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, May 30, 4:19 PM MST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Denver CO
519 PM MDT Thu May 30 2024

COZ047-302345-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
519 PM MDT Thu May 30 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LINCOLN COUNTY
THROUGH 545 PM MDT...

At 518 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Hugo to 5 miles southwest
of Wild Horse Point, or along a line extending from 18 miles south of
Limon to 34 miles north of North La Junta. Movement was east at 25
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boyero, Karval, Wild Horse Point, and Punkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3852 10370 3905 10371 3904 10323 3852 10324
TIME...MOT...LOC 2318Z 272DEG 21KT 3902 10358 3850 10357

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

RPK
Special weather statement, May 30, 5:31 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Denver CO
631 PM MDT Thu May 30 2024

COZ047-310100-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
631 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN COUNTY
THROUGH 700 PM MDT...

At 631 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Karval, or 42 miles south of Flagler, moving east at 15
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3853 10336 3886 10343 3885 10316 3853 10317
TIME...MOT...LOC 0031Z 276DEG 15KT 3871 10329

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

RPK
Special weather statement, May 30, 7:37 PM MST, 16 minutes before
Special Weather Statement
National Weather Service Denver CO
837 PM MDT Thu May 30 2024

COZ043-310315-
Central and South Weld County CO-
837 PM MDT Thu May 30 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WELD COUNTY THROUGH
915 PM MDT...

At 836 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mead, or 20 miles southwest of Greeley, moving east at 10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Eastern Longmont, Firestone, Frederick, Mead, and Platteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4030 10480 4010 10478 4012 10505 4023 10506
      4024 10506
TIME...MOT...LOC 0236Z 259DEG 10KT 4019 10497

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

MENSCH

The radar

The Denver radar (KFTG), 53 km away, was scanning. The volume nearest the first event began at 02:53 UTC.

Open the radar archive at this moment

Event by event

86 hail. Local standard time, as filed.

Hail, Weld

When
May 30, 7:53 PM MST
Where
Weld County, 2.81 mi N of Firestone
Measured
0.88 in hail
Reported by
Public
Coordinates
40.160, -104.940

The report was from social media (X/Twitter).

Hail, Boulder

When
May 30, 7:55 PM MST to 8:00 PM MST
Where
Boulder County, 2.14 mi NNE of Boulder Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
40.060, -105.210

The report was from mping.

Hail, Weld

When
May 30, 7:55 PM MST
Where
Weld County, 3.36 mi NE of Firestone
Measured
0.75 in hail
Reported by
Public
Coordinates
40.150, -104.880

The report was from mping.

Hail, Boulder

When
May 30, 7:58 PM MST to 8:03 PM MST
Where
Boulder County, 0.53 mi W of Niwot
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.100, -105.180

The report was from mping.

Hail, Boulder

When
May 30, 8:00 PM MST to 8:05 PM MST
Where
Boulder County, Niwot
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.100, -105.170

Size was estimated.

Hail, Boulder

When
May 30, 8:00 PM MST to 8:35 PM MST
Where
Boulder County, 3.16 mi NW of Lafayette to 5.51 mi N of Lafayette
Measured
1 in hail
Reported by
Public
Coordinates
40.038, -105.114

The report was from mping.

Hail, Boulder

When
May 30, 8:11 PM MST to 8:16 PM MST
Where
Boulder County, 1.26 mi WSW of Lafayette
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.990, -105.100

Hail, Boulder

When
May 30, 8:15 PM MST to 8:30 PM MST
Where
Boulder County, 3.45 mi N of Lafayette
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.050, -105.080

The report was via mping.

Hail, Broomfield

When
May 30, 8:21 PM MST to 8:23 PM MST
Where
Broomfield County, 1.74 mi NE of Broomfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.940, -105.050

The report was via mping.

Hail, Jefferson

When
May 30, 8:25 PM MST
Where
Jefferson County, 0.87 mi NE of Broomfield
Measured
1.25 in hail
Reported by
Public
Coordinates
39.910, -105.060

The report was via mping.

Hail, Weld

When
May 30, 8:25 PM MST to 8:37 PM MST
Where
Weld County, 1.06 mi E of Erie
Measured
0.88 in hail
Reported by
Public
Coordinates
40.050, -105.030

Hail, Weld

When
May 30, 8:25 PM MST to 8:38 PM MST
Where
Weld County, 1.06 mi E of Erie
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.050, -105.030

Hail, Jefferson

When
May 30, 8:27 PM MST
Where
Jefferson County, 0.87 mi NE of Broomfield
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
39.910, -105.060

Hail, Broomfield

When
May 30, 8:28 PM MST to 8:32 PM MST
Where
Broomfield County, 2.65 mi E of Broomfield
Measured
1 in hail
Reported by
Public
Coordinates
39.920, -105.020

The report was via mping.

Hail, Broomfield

When
May 30, 8:28 PM MST to 8:32 PM MST
Where
Broomfield County, 2.74 mi ENE of Broomfield
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.930, -105.020

The report was via mping.

Hail, Adams

When
May 30, 8:29 PM MST
Where
Adams County, 1.73 mi WNW of Federal Hgt
Measured
1 in hail
Reported by
Public
Coordinates
39.880, -105.050

The report was via mping.

Hail, Adams

When
May 30, 8:30 PM MST to 8:50 PM MST
Where
Adams County, 1.38 mi N of Northglenn
Measured
1.5 in hail
Reported by
Public
Coordinates
39.920, -104.970

The report was via mping.

Hail, Weld

When
May 30, 8:30 PM MST to 8:41 PM MST
Where
Weld County, 3.61 mi SSE of Erie
Measured
1.25 in hail
Reported by
Public
Coordinates
40.000, -105.030

The report was via mping.

Hail, Weld

When
May 30, 8:30 PM MST to 8:41 PM MST
Where
Weld County, 3.61 mi SSE of Erie
Measured
1 in hail
Reported by
Public
Coordinates
40.000, -105.030

The report was via mping.

Hail, Weld

When
May 30, 8:30 PM MST to 8:43 PM MST
Where
Weld County, 0.87 mi SE of Erie
Measured
1.25 in hail
Reported by
Public
Coordinates
40.040, -105.040

The report was via mping.

Hail, Adams

When
May 30, 8:30 PM MST to 8:45 PM MST
Where
Adams County, 2.96 mi NNW of Northglenn
Measured
1.5 in hail
Reported by
Public
Coordinates
39.940, -104.990

Hail, Adams

When
May 30, 8:35 PM MST to 8:41 PM MST
Where
Adams County, 0.87 mi NW of Federal Hgt
Measured
1 in hail
Reported by
Public
Coordinates
39.880, -105.030

The report was via mping.

Hail, Adams

When
May 30, 8:35 PM MST to 8:52 PM MST
Where
Adams County, 2.81 mi N of Northglenn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.940, -104.960

Minor damage to siding, roofs, and trees.

Hail, Adams

When
May 30, 8:35 PM MST to 8:47 PM MST
Where
Adams County, Northglenn
Measured
1 in hail
Reported by
Public
Coordinates
39.900, -104.970

The report was via mping.

Hail, Adams

When
May 30, 8:35 PM MST to 8:45 PM MST
Where
Adams County, 0.87 mi SW of Northglenn
Measured
1 in hail
Reported by
Public
Coordinates
39.890, -104.980

The report was via mping.

Hail, Adams

When
May 30, 8:35 PM MST to 8:38 PM MST
Where
Adams County, 0.87 mi NW of Federal Hgt
Measured
1 in hail
Reported by
Public
Coordinates
39.880, -105.030

Hail, Adams

When
May 30, 8:35 PM MST to 8:41 PM MST
Where
Adams County, 1.06 mi W of Northglenn
Measured
1.5 in hail
Reported by
Public
Coordinates
39.900, -104.990

Hail, Adams

When
May 30, 8:36 PM MST to 8:46 PM MST
Where
Adams County, Northglenn
Measured
1.5 in hail
Reported by
Public
Coordinates
39.900, -104.970

The report was via mping.

Hail, Adams

When
May 30, 8:42 PM MST to 8:48 PM MST
Where
Adams County, 0.87 mi NW of Federal Hgt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.880, -105.030

Hail, Adams

When
May 30, 8:42 PM MST to 8:48 PM MST
Where
Adams County, 1.48 mi NNE of Thornton
Measured
1 in hail
Reported by
Public
Coordinates
39.900, -104.940

The report was via mping.

Hail, Adams

When
May 30, 8:43 PM MST to 8:47 PM MST
Where
Adams County, 2.11 mi SW of Thornton
Measured
1 in hail
Reported by
Public
Coordinates
39.860, -104.980

The report was via mping.

Hail, Adams

When
May 30, 8:43 PM MST to 9:00 PM MST
Where
Adams County, 2.61 mi NE of Thornton
Measured
1 in hail
Reported by
Public
Coordinates
39.910, -104.920

The report was via mping.

Hail, Adams

When
May 30, 8:45 PM MST to 8:58 PM MST
Where
Adams County, 8.06 mi E of Barr Lake
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.970, -104.630

Hail, Adams

When
May 30, 8:46 PM MST to 8:57 PM MST
Where
Adams County, 1.73 mi ENE of Northglenn
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.910, -104.940

Location was near 120th and Colorado. Minot tree damage and minor car damage.

Hail, Adams

When
May 30, 8:51 PM MST to 9:00 PM MST
Where
Adams County, 2.61 mi NE of Thornton
Measured
1.75 in hail
Reported by
Public
Coordinates
39.910, -104.920

The report was via mping.

Hail, Denver

When
May 30, 9:02 PM MST to 9:16 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
1.75 in hail
Reported by
Public
Coordinates
39.810, -104.870

The report was via mping.

Hail, Denver

When
May 30, 9:02 PM MST to 9:16 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
1.5 in hail
Reported by
Public
Coordinates
39.810, -104.870

The report was via mping.

Hail, Denver

When
May 30, 9:02 PM MST to 9:16 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
1.5 in hail
Reported by
Public
Coordinates
39.810, -104.870

The report was via mping.

Hail, Denver

When
May 30, 9:02 PM MST to 9:16 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
1.25 in hail
Reported by
Public
Coordinates
39.810, -104.870

The report was via mping.

Hail, Denver

When
May 30, 9:02 PM MST to 9:16 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
1.5 in hail
Reported by
Public
Coordinates
39.810, -104.870

The report was via mping.

Hail, Adams

When
May 30, 9:02 PM MST to 9:16 PM MST
Where
Adams County, 2.14 mi SSW of Henderson
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.890, -104.880

Hail, Denver

When
May 30, 9:04 PM MST to 9:17 PM MST
Where
Denver County, 1.38 mi N of (Den)denver Intl Arp
Measured
2.5 in hail
Reported by
Public
Coordinates
39.790, -104.880

The report was taken near 53rd avenue and Central Park boulevard.

Hail, Denver

When
May 30, 9:05 PM MST to 9:16 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
2.25 in hail
Reported by
Public
Coordinates
39.810, -104.870

The report was via mping.

Hail, Denver

When
May 30, 9:05 PM MST to 9:18 PM MST
Where
Denver County, 2.81 mi N of (Den)denver Intl Arp
Measured
1 in hail
Reported by
Public
Coordinates
39.810, -104.870

Hail, Denver

When
May 30, 9:12 PM MST to 9:19 PM MST
Where
Denver County, 1.38 mi N of (Den)denver Intl Arp
Measured
2.75 in hail
Reported by
Public
Coordinates
39.790, -104.880

This includes Northfield and Central Park.

Hail, Denver

When
May 30, 9:16 PM MST to 9:45 PM MST
Where
Denver County, 6.41 mi E of (Den)denver Intl Arp
Measured
1.75 in hail
Reported by
Public
Coordinates
39.780, -104.760

Hail, Denver

When
May 30, 9:16 PM MST to 9:45 PM MST
Where
Denver County, 6.52 mi ENE of (Den)denver Intl Arp
Measured
2 in hail
Reported by
Public
Coordinates
39.790, -104.760

The report was via mping.

Hail, Denver

When
May 30, 9:16 PM MST to 9:45 PM MST
Where
Denver County, 6 mi ENE of (Den)denver Intl Arp
Measured
2 in hail
Reported by
Public
Coordinates
39.790, -104.770

The report was taken from social media (pictures).

Hail, Adams

When
May 30, 9:18 PM MST to 9:30 PM MST
Where
Adams County, 2.11 mi NE of Aurora
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
39.750, -104.820

The largest hailstone was measured with a calipers.

Hail, Adams

When
May 30, 9:22 PM MST to 9:48 PM MST
Where
Adams County, 4.31 mi E of Aurora
Measured
1.75 in hail
Reported by
Public
Coordinates
39.740, -104.770

The report was via mping.

Hail, Adams

When
May 30, 9:22 PM MST to 9:48 PM MST
Where
Adams County, 5.36 mi E of Aurora
Measured
1.75 in hail
Reported by
Public
Coordinates
39.740, -104.750

The report was via mping.

Hail, Adams

When
May 30, 9:22 PM MST to 9:48 PM MST
Where
Adams County, 4.31 mi E of Aurora
Measured
1.75 in hail
Reported by
Public
Coordinates
39.740, -104.770

The report was via mping.

Hail, Denver

When
May 30, 9:31 PM MST to 9:38 PM MST
Where
Denver County, 6.2 mi ENE of (Den)denver Intl Arp
Measured
1.25 in hail
Reported by
Public
Coordinates
39.800, -104.770

The report was via mping.

Hail, Arapahoe

When
May 30, 9:33 PM MST to 9:40 PM MST
Where
Arapahoe County, 3.48 mi WNW of (Bkf)buckley Air Force Base
Measured
1.75 in hail
Reported by
Public
Coordinates
39.720, -104.810

The report was via mping.

Hail, Denver

When
May 30, 9:35 PM MST to 9:41 PM MST
Where
Denver County, 5.07 mi WNW of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.770, -105.010

The report was via mping.

Hail, Denver

When
May 30, 9:35 PM MST to 9:38 PM MST
Where
Denver County, 3.8 mi WNW of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.760, -104.990

The report was via mping.

Hail, Arapahoe

When
May 30, 9:35 PM MST to 9:36 PM MST
Where
Arapahoe County, 4.47 mi WNW of (Bkf)buckley Air Force Base
Measured
1.5 in hail
Reported by
Public
Coordinates
39.720, -104.830

The report was via mping.

Hail, Denver

When
May 30, 9:35 PM MST to 9:41 PM MST
Where
Denver County, 5.07 mi WNW of Denver
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.770, -105.010

Hail, Arapahoe

When
May 30, 9:35 PM MST to 9:36 PM MST
Where
Arapahoe County, 4.47 mi WNW of (Bkf)buckley Air Force Base
Measured
1 in hail
Reported by
Public
Coordinates
39.720, -104.830

The report was via mping.

Hail, Denver

When
May 30, 9:35 PM MST to 9:41 PM MST
Where
Denver County, 4.73 mi WNW of Denver
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.760, -105.010

Hail, Denver

When
May 30, 9:39 PM MST to 9:41 PM MST
Where
Denver County, 3.8 mi WNW of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.760, -104.990

The report was via mping.

Hail, Denver

When
May 30, 9:48 PM MST to 10:00 PM MST
Where
Denver County, 1.74 mi WNW of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.740, -104.960

Hail, Arapahoe

When
May 30, 9:50 PM MST to 10:10 PM MST
Where
Arapahoe County, 3.26 mi ENE of (Bkf)buckley Air Force Base
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.710, -104.690

Hail, Arapahoe

When
May 30, 9:50 PM MST to 10:10 PM MST
Where
Arapahoe County, 4.26 mi ENE of (Bkf)buckley Air Force Base
Measured
1.5 in hail
Reported by
Public
Coordinates
39.730, -104.680

Hail, Denver

When
May 30, 9:51 PM MST to 10:06 PM MST
Where
Denver County, 1.27 mi WNW of Denver
Measured
1.25 in hail
Reported by
Public
Coordinates
39.740, -104.950

The report was via mping.

Hail, Denver

When
May 30, 9:51 PM MST to 10:06 PM MST
Where
Denver County, 0.69 mi N of Denver
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
39.740, -104.930

Hail, Denver

When
May 30, 9:53 PM MST to 9:55 PM MST
Where
Denver County, 2.13 mi W of Denver
Measured
1.75 in hail
Reported by
Public
Coordinates
39.730, -104.970

Hail, Denver

When
May 30, 9:53 PM MST
Where
Denver County, 2.75 mi WNW of Denver
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
39.740, -104.980

Hail, Denver

When
May 30, 9:54 PM MST to 10:10 PM MST
Where
Denver County, 3.19 mi W of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.730, -104.990

The report was via mping.

Hail, Denver

When
May 30, 9:54 PM MST to 10:10 PM MST
Where
Denver County, 1.06 mi E of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.730, -104.910

The report was via mping.

Hail, Denver

When
May 30, 9:54 PM MST to 10:10 PM MST
Where
Denver County, 0.87 mi NE of Denver
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.740, -104.920

Mostly one inch stones.

Hail, Denver

When
May 30, 9:54 PM MST to 10:10 PM MST
Where
Denver County, 1.06 mi E of Denver
Measured
1 in hail
Reported by
Public
Coordinates
39.730, -104.910

The report was via mping.

Hail, Denver

When
May 30, 9:56 PM MST to 10:14 PM MST
Where
Denver County, 1.59 mi E of Denver
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.730, -104.900

Hail, Denver

When
May 30, 9:56 PM MST to 10:11 PM MST
Where
Denver County, 0.87 mi SE of Denver
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
39.720, -104.920

Hail, Denver

When
May 30, 9:57 PM MST to 10:16 PM MST
Where
Denver County, 1.38 mi N of Glendale
Measured
1.75 in hail
Reported by
Public
Coordinates
39.720, -104.900

Hail, Denver

When
May 30, 9:58 PM MST to 10:15 PM MST
Where
Denver County, 1.06 mi W of Glendale
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
39.700, -104.920

Hail, Arapahoe

When
May 30, 10:10 PM MST to 10:23 PM MST
Where
Arapahoe County, 5.57 mi NW of Aurora Cherry Creek
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.690, -104.870

Hail, Denver

When
May 30, 10:10 PM MST to 10:17 PM MST
Where
Denver County, 1.48 mi SSE of Glendale
Measured
1 in hail
Reported by
Public
Coordinates
39.680, -104.890

The report was via mping.

Hail, Adams

When
May 30, 10:10 PM MST to 10:17 PM MST
Where
Adams County, 2.11 mi NW of Aurora
Measured
1 in hail
Reported by
Public
Coordinates
39.750, -104.880

The report was via mping.

Hail, Arapahoe

When
May 30, 10:11 PM MST to 10:19 PM MST
Where
Arapahoe County, 5.28 mi NNE of Greenwood Vlg
Measured
1 in hail
Reported by
Public
Coordinates
39.690, -104.890

The report was via mping.

Hail, Arapahoe

When
May 30, 10:15 PM MST to 10:18 PM MST
Where
Arapahoe County, 4.93 mi NNE of Greenwood Vlg
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
39.680, -104.880

Hail, Arapahoe

When
May 30, 10:17 PM MST to 10:28 PM MST
Where
Arapahoe County, 4.66 mi NNW of Aurora Cherry Creek
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.690, -104.840

Hail, Arapahoe

When
May 30, 10:18 PM MST to 10:21 PM MST
Where
Arapahoe County, 2.96 mi NNW of Aurora Cherry Creek
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.670, -104.820

Hail, Arapahoe

When
May 30, 10:24 PM MST to 10:28 PM MST
Where
Arapahoe County, 3.81 mi NNW of Aurora Cherry Creek
Measured
1 in hail
Reported by
Public
Coordinates
39.680, -104.830

Hail, Arapahoe

When
May 30, 10:24 PM MST to 10:25 PM MST
Where
Arapahoe County, 4.83 mi W of (Bkf)buckley Air Force Base
Measured
1 in hail
Reported by
Public
Coordinates
39.710, -104.840

The report was via mping.

Hail, Arapahoe

When
May 30, 10:34 PM MST to 10:40 PM MST
Where
Arapahoe County, 2.11 mi SW of (Bkf)buckley Air Force Base
Measured
1 in hail
Reported by
Public
Coordinates
39.680, -104.780

Mostly dime sized hail occurred, but the largest was one inch in diameter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2024Every state in 2024This day in weather historyWarnings in Colorado, May 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1176550, 1176548, 1176549, 1176547, 1176546, 1176551, 1176806, 1176828, 1176826, 1176825, 1176827, 1176879, 1176883, 1176823, 1176824, 1176822, 1176814, 1176815, 1176818, 1176821, 1176878, 1176807, 1176813, 1176819, 1176820, 1176839, 1176840, 1176817, 1176811, 1176812, 1176809, 1176810, 1176541, 1176855, 1176808, 1176834, 1176835, 1176836, 1176837, 1176838, and more.